Doctor insights on:
Going Off Abilify
Varies: If it was helping your sleep and you did not taper down slowly and did not replace than it will take long time to feel better . Seroquel (quetiapine) not only helps with depression mood swings also hep with sleep .Not sure Trileptal you were taking for seizure or mood stopping suddenly have risk of seizure ...Read more
I was on 20mg Lexapro (escitalopram) and 30 mg remeron.Dr increased remeron to 45mg. can i go off lexapro (escitalopram) without weaning off.
Lexapro (escitalopram): Not recommended. Gradual tapering works best. Review with your doctor. ...Read more
Yes: Don't do it. Please work with your prescribing provider to safely come off this medication. ...Read more
Can going off Zoloft (sertraline) cause weight gain/bloating? How do you rectify that without going back on zoloft (sertraline)?
Not usually: Weight gain or boating isn't usually a result of gradually stopping zoloft (sertraline) - bloating can actually improve on zoloft (sertraline). However, in some folks, there are flu-like symptoms that arise from the first couple of weeks of being on zoloft (sertraline). See below for more info. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0001017/. ...Read more
Was on wellbutrin. Doc changed to Zoloft and lamictil. Bad mania. Zoloft gone. Added straterra & abilify (aripiprazole). Bad. Stopped. Now want help to wean lamictil
New Psychiatrist: Sounds like you have had a difficult time recently. And that you don't have a good therapeutic relationship with your psychiatrist if you are seeking help in managing your own medications here. Change psychiatrists and find one that you can work with. Your situation seems more complicated than simply how to stop a medication. ...Read more
Lower the dose: Meds like zoloft (sertraline) can sometimes cause withdrawal effects including dizziness, electrical sensations in your head, nausea, mild muscle aches, feeling flushed, anxious, etc. Zoloft (sertraline) does this infrequently. These withdrawal effects are not dangerous, but they can be uncomfortable. If you are having problems stopping from 50 mg talk to your doc about cutting to a lower dose for a week or 2 and then stop. ...Read moreSee 1 more doctor answer
Could it be okay to go cold turkey off Effexor (venlafaxine) 75mg switching to luvox 100mg right away?
Talk to your doctor: Efexor is well-known to cause withdrawal symptoms if stopped abruptly, but you are not on a high dose, and switching to Luvox (fluvoxamine) should prevent withdrawal symptoms. But talk to your prescribing doctor about how s/he wants you to transition from one drug to the other and follow your doctor's guidance. ...Read more
Lexapro (escitalopram): Depending on your current dose. Generally I would recommend gradual tapering. ...Read more
My haldol decanoate finally ran out. Used it to get over geodon (ziprasidone) withdrawal. Now i'm on zyprexa but tried geodon (ziprasidone) one day and now feeling anxious. Zypre?
Avoid Zyprexa (olanzapine) if possible: Extremely rare that i prescribe zyprexa, unless for some reason weight gain (that tends to occur very frequently with zyprexa) is desired. Metabolic syndrome and diabetes are also not uncommon adverse effects. If a medication in this class is required, i think Abilify (aripiprazole) at lowest effective dose is often helpful with a relatively low incidence of the serious side effects very often seen with zyprexa. ...Read more
Straight switch from Zoloft to lexapro (escitalopram). Doc told me to just switch without tapering off. Is this ok. Was on 150mg Zoloft going to 20 mg of lexapro (escitalopram).
Zoloft to Lexapro (escitalopram): Many physicians will do a cross taper gradually lowering the dose of one antidepressant while raising the dose of another. If however it has been determined that the zoloft has been of absolutely no benefit than there is no need for a cross taper. The Lexapro (escitalopram) should block any possible ssri discontinuation syndrome. Discontinuation symptoms with zoloft have been reported to be 1 to 2% but in my clinical experience have actually been far less than that. You should have no problem doing this. Best wishes. ...Read more
Paxil (paroxetine): Gradual tapering under supervision by your prescribing physician. ...Read more
They stop me cold turkey on my klonopin (clonazepam) and put me on Depakote for a month had horrible racing thought back on klonopin (clonazepam) they are slowly going away?
If you were having: Tachycardia or palpitations that we're causing you anxiety can feel "fixed" by klonapin; however after daily use, you can get rebound anxiety, which makes symptoms worse. If you haven't had a tilt-table test to rule out postural orthostatic tachycardic syndrome, you might ask your cardiologist. The inderal, (propranolol) in the meantime can help slow your heart rate. Also get a thyroid panel done. ...Read more
Taking Zyprexa (olanzapine) to boost my Citalopram. Only been on 2.5mg for a month, now down to 1.25. how do I come off this drug (Zyprexa (olanzapine)) alltogether?
Low dose: Presumably you have found no benefit. 2.5 mg is a very low dose, perhaps too low to work. There are not withdrawal problems associated with this medicine. But it is curious that you are not asking your question of the prescribing doctor. You should be working with the prescribing doctor. ...Read moreSee 1 more doctor answer